MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Additional information: additional information from the sales rep is outlined as follows: "i am not sure if kink occurred at first or in the middle of the procedure, the kink occurs occasionally in any case, so i need to remind to the physician regarding kink." lab evaluation: 1 x zebd-7-4 device of lot # c1375428 has not yet been returned to cirl for evaluation.As this device has not yet been returned and no photographs have been supplied by the customer, a document based evaluation has been performed.Although the device was shipped on the 10th nov 2017, it has not yet been received by cirl for evaluation.The investigation evaluation and the risk assessment will be updated when the device is returned.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could be replicated in the laboratory setting.A possible root for this issue cause may be that the stent kinked when being straightened while being loaded on to the wire guide.Documents review: a review of the manufacturing records for the device of lot # c1375428 did not reveal any discrepancy related to the complaint issue.Prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0045-6 the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on the customer's testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Endoscopic bile duct stent placement was performed.The user straighten the pigtail with the straighter, then advanced over the wire guide (boston scientific/ jagwire 0.035 inch) but it got kinked and would not advanced over the wire guide.Therefore, the device was changed with another zebd-7-4/ lot# unknown, and the procedure was finished with the replacement device.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x zebd-7-4 device of lot # c1375428 was returned to cirl for evaluation.A lab evaluation was held on the 22nd nov 2017.During the lab evaluation the stent was found to be kinked at porthole 2 from the ductal end.The 0.035 cm wire guide could not pass the second porthole.There was no side or back wall damage observed.It was noted that the stent would not have left the manufacturing facility in a damaged state.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the stent possibly kinked while straightening the pigtails with the pigtail straightener.A precaution included in instructions for use, ifu0045-6 states,¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1375428 did not reveal any discrepancy related to the complaint issue.Prd/fqc/pkg review: prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0045-6 the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated.Endoscopic bile duct stent placement was performed.The user straighten the pigtail with the straighter, then advanced over the wire guide (boston scientific/ jagwire 0.035inch) but it got kinked and would not advanced over the wire guide.Therefore, the device was changed with another zebd-7-4/ lot# unknown, and the procedure was finished with the replacement device.There have been no adverse effects to the patient reported.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7045015
Report Number3001845648-2017-00554
Device Sequence Number16680484
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)200705(10)C1375428
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/20/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1